MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP Medline Industries, Inc.; HANDLE,LARYNG,LED,FO,DISP,SML,2CM DIAM

MEDLINE INDUSTRIES LP Medline Industries, Inc.; HANDLE,LARYNG,LED,FO,DISP,SML,2CM DIAM
Model Number MDS0425615
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the facility on (b)(6) 2022 when attempting to intubate the patient for a procedure the anesthesia provider inserted the laryngoscope blade into the patient's mouth and when they went to lift up on the handle to visualize the airway the handle broke apart.After this occurred the anesthesiologist obtained a new handle and was able to intubate the patient without issue.Per the facility there was no noted injury and only 'a slight delay obtaining a new handle to continue with the intubation'.Per the facility there was no noted impact or injury to the patient.The sample was returned and a root cause could not be determined at this time.No additional information is available at this time.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the facility on (b)(6) 2022 when attempting to intubate the patient for a procedure the anesthesia provider inserted the laryngoscope blade into the patient's mouth and when they went to lift up on the handle to visualize the airway the handle broke apart.

Brand Name
Medline Industries, Inc.
Common Device Name
HANDLE,LARYNG,LED,FO,DISP,SML,2CM DIAM
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093
Manufacturer Contact
justin herrmann
three lakes drive
northfield, IL 60093
MDR Report Key15324525
Report Number1417592-2022-00151
Device Sequence Number5505256
Product Code CCW
UDI-Device Identifier10889942563708
UDI-Public10889942563708
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMDS0425615
Device Catalogue NumberMDS0425615
Device Lot Number22BBK08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Initial Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR
Patient SexUnknown
Patient Weight73 KG